Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 13, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 23, 2022, 2:41 AM CDT for 10 counties in Texas. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2022, 2:41 AM CDT (07:41 UTC)
- In effect from
- Oct 23, 2022, 10:00 AM CDT
- Expired
- Oct 23, 2022, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234 WWUS74 KAMA 230741 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 241 AM CDT Sun Oct 23 2022 OKZ001-002-TXZ001-231600- /O.CON.KAMA.HW.W.0008.221023T1500Z-221023T2300Z/ Cimarron-Texas-Dallam- Including the cities of Keyes, Ware, Conlen, Dalhart, Boise City, and Guymon 241 AM CDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam County. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ003-231600- /O.CON.KAMA.HW.W.0008.221023T1500Z-221023T2300Z/ Beaver- Including the cities of Forgan and Beaver 241 AM CDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Beaver County. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ002>011-231600- /O.NEW.KAMA.WI.Y.0013.221023T1500Z-221023T2300Z/ Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-Hutchinson- Roberts-Hemphill-Oldham- Including the cities of Boys Ranch, Stratford, Glazier, Miami, Follett, Waka, Higgins, Booker, Four Way, Gruver, Wolf Creek Park, Farnsworth, Channing, Dumas, Lora, Romero, Lake Marvin, Canadian, Spearman, Codman, Masterson, Vega, Wildorado, Hartley, Perryton, and Borger 241 AM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Hansford, Hartley, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree, Oldham, Roberts and Sherman Counties. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Guerrero
1 follow-up statement
090 WWUS74 KAMA 231527 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1027 AM CDT Sun Oct 23 2022 OKZ001-002-TXZ001-232300- /O.CON.KAMA.HW.W.0008.000000T0000Z-221023T2300Z/ Cimarron-Texas-Dallam- Including the cities of Boise City, Guymon, Conlen, Keyes, Ware, and Dalhart 1027 AM CDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ003-232300- /O.CON.KAMA.HW.W.0008.000000T0000Z-221023T2300Z/ Beaver- Including the cities of Forgan and Beaver 1027 AM CDT Sun Oct 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 60 mph. * WHERE...Beaver County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ002>011-232300- /O.CON.KAMA.WI.Y.0013.000000T0000Z-221023T2300Z/ Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-Hutchinson- Roberts-Hemphill-Oldham- Including the cities of Glazier, Vega, Booker, Masterson, Lora, Channing, Wildorado, Hartley, Boys Ranch, Higgins, Stratford, Gruver, Miami, Waka, Follett, Codman, Wolf Creek Park, Romero, Perryton, Farnsworth, Dumas, Canadian, Spearman, Borger, Four Way, and Lake Marvin 1027 AM CDT Sun Oct 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Hansford, Hartley, Hemphill, Hutchinson, Lipscomb, Moore, Ochiltree, Oldham, Roberts and Sherman Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Beat
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 12:52 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 23, 12:52 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1252 AM CDT Sun Oct 23 2022
...New AVIATION...
.SHORT TERM ...
(This evening through Sunday night)
Issued at 228 PM CDT Sat Oct 22 2022
Elevated fire weather across most of the Panhandles this afternoon
and critical fire weather conditions expected tomorrow with wind
gusts topping out around 60 mph.
With plenty of sunshine and downsloping winds, temps this
afternoon look to top out in the 80s with perhaps even a few spots
in the far east seeing the 90 degree mark. The downsloping is also
serving to dry out the area with lower dew points, so have
expanded the RFD for all but Deaf Smith County as winds are in the
20 to 25 mph range with gusts of 35 mph in the south already being
realized. The breezy winds will persist overnight as the pressure
gradient remains steady and begins to strengthen tomorrow ahead of
the cold front. This will keep overnight temps in the upper 50s to
mid 60s. As low and mid level jets start to track over the
Southern Plains Sunday, winds will pick up as mixing takes place.
Jets are not perfectly aligned, but should bring down gusts of 35
to 40 mph in the southeast and 45 to 60 mph in the northwest.
These winds will need wind headlines but exact placement will be
decided as we get closer for the most updated info. The strong
winds will likely cause some blowing dust issues around the area.
As the cold front gets closer Sunday evening, winds should ease
back some and moisture being drawn up from the Pacific may bring
precip to the far southeast TX Panhandle. The rain chances expand
northward after midnight as the front comes into the area. Precip
chances have increased on this model run for the early hours of
Monday morning. Lightning should remain very isolated and amounts
still look to be on the low end for the start of the
precipitation.
Beat
&&
.LONG TERM ...
(Monday through next Friday)
Issued at 228 PM CDT Sat Oct 22 2022
Monday, a trough axis will be digging across the Four Corners
region with Pacific moisture brought into West Texas with the
strong southwesterly flow ahead of the wave. Precipitation chances
increase through the morning, especially across the eastern
Panhandles where the moisture will be slightly better. In
addition, surface winds will be turning to the north across the
area Monday morning with a cold front associated with the closed
low in the Upper Plains Sunday bringing the strong winds. Through
the day Monday, the trough axis will close off into an upper low
over New Mexico with the center of the low digging into West Texas.
Moisture will be brought with the upper low with rain chances
increasing through the afternoon across the Panhandles and a few
thunderstorms possible across the southern Texas Panhandle. Moisture
will wrap around the north side of the low Monday night and the
exact path of the low will play a key role in the extent of rain
chances. Current forecast has the low tracking across Lubbock with
much of the rain chances decreasing from the northwest to
southeast through Monday night with only a small chance for some
lingering moisture by early Tuesday morning across the far
southeast Texas Panhandle.
Cooler air will dive in behind the frontal passage Monday and with
ongoing rain showers through the day, temperatures will likely
keep to the 50s with may a few lower 60s. By Monday night, the
winds aloft will switch to the northerly and dig some cold air
into the northwest Panhandles. With precipitation and potential
clouds clearing across the northwest Monday night, temperatures
may dip to below freezing and even approach the first hard freeze
in a few areas. Again, these temperatures will rely on the
clearing potential of precipitation and cloud cover. Other areas
still insolated by the clouds will keep to the upper 30s to lower
40s overnight Monday into Tuesday morning. Given precipitation
ending overnight in some areas, there may be a small chance for a
few flurries to occur in these areas where temperatures are
dropping and rain is ending. However, no accumulated snowfall is
expected at this time.
Heading into the remainder of the week, dry conditions return
Tuesday and Wednesday with cool temperatures in the 60s.
Wednesday, a new trough axis begins to dig into the Pacific
Northwest and by Thursday is approaching the Four Corners region
as a closed low. A lee low will develop across southeast Colorado
Thursday with breezy southwest surface winds. The surface low
will bring a cold front through the Panhandles Thursday night as
the upper trough brings the Pacific moisture back into the
Southern Plains as early as Thursday night. There are some
discrepancies in timing of this upper low across Texas, which
will play a key role in the precipitation timing and chances
across the area. More details will be provided with time on what
is expected with this next system later this week. Overall, cooler
air will remain in place with temperatures continuing to remain
in the 50s and 60s through the end of the week.
Rutt
&&
.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Sun Oct 23 2022
VFR conditions are expected at the terminals through this cycle.
There will be high clouds around during this time. Wind speeds
will be on the windy side. Sustained speeds this afternoon will
likely be between 25-35 knots with gusts approaching 50 knots.
Currently, our radar is picking up on LLWS around 1000-1500 feet
with a 55 knots being sampled. Not too much directional shear
which is good, but there is certainly a speed shear component this
morning for low level wind shear. This may go through mid
morning. Lastly, we have a chance for showers later in this
period, and will need to address this in the next cycle.
Guerrero
&&
.FIRE WEATHER...
Issued at 228 PM CDT Sat Oct 22 2022
Elevated fire weather conditions expanded across the area to all
but Deaf Smith County. Winds will be 15-25 mph with gusts of 30
mph. RH is looking to lower to 11-19 percent, which is lower than
previously expected and caused the expansion of the RFD. Winds
will remain breezy overnight and strengthen Sunday.
Sunday will see elevated to critical fire weather conditions
across the Panhandles. For now have upgraded the Watch to a RFW
for the OK Panhandle and northeastern TX Panhandle. Will monitor
trends to see if any expansion is needed for that. Elevated
conditions are likely surrounding the critical area but exact
expansion will be left up to the midnight shift for final tweaks
based on the latest weather info. RH looks to be between 19 and 29
percent across the area. Winds will be southwesterly at 25-30 mph
gusting 35-40 mph in the southeast and 35-40 mph gusting 45 to 60
mph in the northwest. Fuels are a big part of fire starts and
aren't projected to reach the 90th percentile in the northeast at
this point now. However, there isn't much difference between
fuels at 85th vs 90th. RFTI values are a 3 in the southeast and a
4 in the northwest, all wind driven. Max recovery overnight will
be between 50 and 75 percent. Winds will turn northerly overnight
with a cold front, and some precipitation chances come into play
in the overnight hours as well. Most fire activity is likely to be
IA but with the strength of the winds, there is a 10 percent
potential for a significant fire in the northeast.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 82 48 59 36 / 0 40 60 30
Beaver OK 87 47 59 34 / 0 30 50 20
Boise City OK 76 41 54 29 / 0 10 40 10
Borger TX 86 49 61 39 / 0 30 60 30
Boys Ranch TX 81 47 58 34 / 0 30 50 20
Canyon TX 81 49 61 35 / 0 40 60 30
Clarendon TX 84 52 62 40 / 10 50 60 50
Dalhart TX 78 42 54 29 / 0 20 50 20
Guymon OK 83 44 57 32 / 0 20 40 10
Hereford TX 81 49 60 35 / 0 40 60 30
Lipscomb TX 87 49 60 36 / 10 40 60 30
Pampa TX 84 49 59 38 / 10 40 60 40
Shamrock TX 85 52 65 41 / 10 60 60 50
Wellington TX 87 55 68 41 / 10 60 60 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to 8 PM CDT this
evening for TXZ004-005.
High Wind Watch from 10 AM CDT this morning through this
afternoon for TXZ001.
OK...Red Flag Warning from 10 AM this morning to 8 PM CDT this
evening for OKZ001>003.
High Wind Watch from 10 AM CDT this morning through this
afternoon for OKZ001-002.
&&
SHORT TERM...02
LONG TERM....02
AVIATION...02Hazardous weather outlook, Oct 22, 8:57 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 857 PM CDT Sat Oct 22 2022 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 857 PM CDT Sat Oct 22 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Rest of Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to critical fire weather conditions are possible across the entire Texas and Oklahoma Panhandles on Sunday. A Fire Weather Watch has been issued for the Oklahoma Panhandle and the northeast Texas Panhandle for very strong winds and low relative humidity. A High Wind Watch has been issued for the western and central Oklahoma Panhandle and the northwest Texas Panhandle for Sunday for gusts of 60 mph. Thunderstorms are possible Sunday night in the southeastern TX Panhandle. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:29 AM CDT | High Wind Warning | AMA | Dallam | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.